Georgia, 2010Damaging Winds in Georgia, November 30, 2010
November 30, 2010 · NWS CAE · 4 events in 3 counties and zones
A squall line ahead of a strong cold front produced wind damge around portions of the CSRA taking down trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line ahead of a strong cold front produced wind damge around portions of the CSRA taking down trees and powerlines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Nov 30, 6:50 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 30, 6:50 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
650 PM EST TUE NOV 30 2010
.SYNOPSIS...
A COLD FRONT CURRENTLY MOVING THROUGH THE CENTRAL GULF STATES WILL
CROSS THE MIDLANDS AND CSRA TONIGHT ALONG WITH STRONG
THUNDERSTORMS AND GUSTY WINDS. HIGH PRESSURE WILL RETURN WEDNESDAY
AFTERNOON WITH GUSTY NORTH WINDS USHERING COLD AIR INTO THE
REGION. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION INTO
THE WEEKEND WITH THE NEXT FRONT EXPECTED EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER THREAT TONIGHT.
THE LATEST RUC INDICATED THE 50 KNOT H85 JET WILL BE OVER THE
FORECAST AREA DURING THE 900 PM TO 100 AM TIME FRAME. LAPS SHOWED
LI/S -1 TO -2 IN THE FORECAST AREA. THE HIGH SHEAR AND INSTABILITY
SUPPORT POSSIBLE SEVERE THUNDERSTORMS INCLUDING TORNADOES. THE
TORNADO THREAT MAY BE HIGHER IN THE NORTH PART CLOSER TO THE
LINGERING WEDGE FRONT. THE SEVERE WEATHER THREAT SHOULD DIMINISH
FROM WEST TO EAST BEHIND THE COLD FRONT DURING THE 100 AM TO 300
AM PERIOD.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL BE MOVING OFFSHORE DURING THE MORNING HOURS WITH
CLOUDS AND CHANCES OF SHOWERS RAPIDLY DIMINISHING. BY LATE MORNING
COLDER AND DRIER AIR WILL BE PUSHED INTO THE REGION BY GUSTY
NORTHWEST WINDS. COLD HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
REGION THROUGH THURSDAY NIGHT ALLOWING THE COLDEST AIR OF THE
SEASON TO BLANKET THE AREA. TEMPERATURES WILL BE SEVERAL DEGREES
BELOW NORMAL WITH DAYTIME HIGHS IN THE LOWER TO MIDDLE 50S WITH
OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH HIGH
PRESSURE CONTROLLING THE REGION THROUGH SATURDAY NIGHT. A WEAK
UPPER LEVEL DISTURBANCE WILL CROSS THE REGION SUNDAY NIGHT BEFORE
DEVELOPING OFFSHORE MONDAY AFTERNOON. WITH SOME MODEL DIFFERENCES
IN INTENSITY OF THIS FEATURE HAVE ELECTED TO REMAIN DRY FOR SUNDAY
AND MONDAY. HIGH PRESSURE WILL RETURN ON TUESDAY ALLOWING THE DRY
WEATHER TO CONTINUE. TEMPERATURES THROUGH THE LONG TERM WILL
REMAIN A COUPLE OF DEGREES BELOW NORMAL WITH HIGHS IN THE MIDDLE
TO UPPER 50S AND OVERNIGHT LOWS IN THE MIDDLE 30S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE STRONG COLD FRONT MOVING INTO THE FORECAST AREA WILL BRING
MVFR OR IFR CONDITIONS THROUGH TONIGHT. THERE WILL BE NUMEROUS
SHOWERS WITH SCATTERED THUNDERSTORMS. VERY STRONG WIND GUSTS MAY
OCCUR WITH ANY THUNDERSTORMS. DRYING BEHIND THE FRONT SHOULD
RESULT IN VFR CONDITIONS BEGINNING AROUND 12Z. USED THE GFS LAMP
FOR THE TIMING. IT WILL BE BREEZY. MODEL TIME-HEIGHT DISPLAYS
SUPPORT WIND GUSTS AROUND 25 KNOTS.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Nov 30, 3:35 PM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
335 PM EST TUE NOV 30 2010
GAZ040-063>065-077-SCZ015-018-020-021-025>028-030-012045-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-
335 PM EST TUE NOV 30 2010
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...TORNADO WATCH 759 IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
LAKE WIND ADVISORY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND
GUSTS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUIRED TONIGHT.
SCZ016-022-029-031-035>038-041-012045-
CHESTERFIELD-KERSHAW-LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
335 PM EST TUE NOV 30 2010
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND
GUSTS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUIRED TONIGHT.
In the hours before
Special weather statement, Nov 30, 9:00 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
900 PM EST TUE NOV 30 2010
GAZ040-063>065-077-SCZ018-025-030-010300-
AIKEN-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-RICHMOND-
900 PM EST TUE NOV 30 2010
...LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WERE AFFECTING
AIKEN...BURKE...COLUMBIA...EDGEFIELD...LINCOLN...MCCORMICK...MCDUFFIE
AND RICHMOND COUNTIES...
AT 854 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM 7 MILES
EAST OF LINCOLNTON TO 8 MILES NORTH OF WRIGHTSVILLE...MOVING
NORTHEAST AT 50 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
REMEMBER...A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10
PM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
Thunderstorm Wind, Lincoln
- When
- November 30, 9:07 PM EST to 9:09 PM EST
- Where
- Lincoln County, 0.69 mi N of Lincolnton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.790, -82.480
Sheriff reported a couple of trees down on Crater road in the vicinity of Lincolnton.
Thunderstorm Wind, McDuffie
- When
- November 30, 9:20 PM EST to 9:22 PM EST
- Where
- McDuffie County, 1.8 mi SE of Thomson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -82.480
Sheriff reported trees and powerlines down on Central road.
Thunderstorm Wind, Columbia
- When
- November 30, 9:32 PM EST to 9:34 PM EST
- Where
- Columbia County, 2.68 mi ESE of Pollards Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.600, -82.240
Sheriff reported trees down on Keg Creek Dr.
Thunderstorm Wind, Columbia
- When
- November 30, 9:35 PM EST to 9:37 PM EST
- Where
- Columbia County, 3.55 mi SE of Pollards Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.590, -82.230
Sheriff reported trees and powerlines down on Petersburg rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, November 30, 2010$5.3 million · EF2 · 11 events
- Extreme Cold in New Mexico, November 30, 20101 death · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 30, 2010$1.6 million · EF1 · 7 events
- Tornadoes and Flash Flood in Alabama, November 30, 2010$410,000 · EF1 · 25 events
- Flash Flooding and Flood in Tennessee, November 30, 2010$182,000 · 5 events
- High Wind in Tennessee, November 30, 2010$60,000 · 83 kt wind · 10 events
- Damaging Winds in Louisiana, November 30, 2010$61,000 · 61 kt wind · 6 events
- Damaging Winds in South Carolina, November 30, 2010$39,000 · 60 kt wind · 11 events
- Tornadoes and Damaging Winds in Mississippi, November 30, 2010$28,000 · EF0 · 6 events
- High Wind in New York, November 30, 2010$25,000 · 50 kt wind · 1 event
- Tornadoes and Damaging Winds in Louisiana, November 30, 2010$15,000 · EF0 · 4 events
- High Wind in Wyoming, November 30, 201050 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263143, 263144, 263145, 263146.